MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT; GELSOFT DOUBLE BIFURCATE

VASCUTEK LTD GELSOFT; GELSOFT DOUBLE BIFURCATE
Catalog Number 631809DB
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Bleeding was reported through the graft material.A review of qc, manufacturing and physical test records was performed and showed that batch was manufactured to design specification.All released grafts from batch also met acceptance criteria for all physical tests on base material and in process testing.A review of similar events was performed for all gelsoft branded devices where leakage has been reported between jan 14 - jun 19 inclusive.The incident rate was confirmed as 0.030% (rate=complaints v sales).No negative trend was identified during the review.Actual device remains implanted, therefore no testing could be performed.Investigation in progress, vascutek ltd.Has requested additional information.Once this information is received, the findings will be communicated within the next report.
 
Event or Problem Description
During the implantation surgery of a gelsoft double bifurcate that occurred on (b)(6) 2019.The clinician reported that the graft leaked in two locations (bifurcation and the root of a branch).The leakage was arrested by suturing these locations.The procedure was completed without any further complications.
 
Additional Manufacturer Narrative
Corrected data: section d1 incorrect product brand name provided (gelweave), correct brand name (gelsoft).Section d2 common device name incorrect name provided (gelweave double bifurcate), correct common device name (gelsoft double bifurcate).Section h6: patient code - 2597 - blood loss during procedure.Device code - 2978 - material integrity problem - bleeding was reported through the graft material.Method code - 3331 - analysis of production records - a review of qc, manufacturing and physical test records was performed and showed that batch was manufactured to design specification.All released grafts from batch also met acceptance criteria for all physical tests on base material and in process testing.Method code - 4109 - historical data review - a review of similar events was performed for all gelsoft branded devices where leakage has been reported between jan 14 - jun 19 inclusive.(b)(4).No negative trend was identified during the review.Method code - 4117 - device not accessible for testing - actual device remains implanted, therefore no testing could be performed.Result code - 3233 - results pending completion of investigation.Conclusion code - 11 - conclusion not yet available - investigation in progress, vascutek ltd.Has requested additional information.Once this information is received, the findings will be communicated within the next report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturers narrative section h6.Patient code - 2597 - blood loss during procedure.Device code - 2978 - material integrity problem - bleeding was reported through the graft material.Method code - 3331 - analysis of production records - a review of qc, manufacturing and physical test records was performed and showed that batch was manufactured to design specification.All released grafts from batch also met acceptance criteria for all physical tests on base material and in process testing.Method code - 4109 - historical data review - a review of similar events was performed for all gelsoft branded devices where leakage has been reported between jan 14 - jun 19 inclusive.(b)(4).No negative trend was identified during the review.Method code - 4117 - device not accessible for testing - actual device remains implanted, therefore no testing could be performed.Results code - 213 - no device problem found: review of product batch records showed no issue with the manufacture of this batch.Conclusion code - 19 - caused traced to user - from the information received, users failure to rinse the device for 5 mins prior to the procedure may have contributed to the leakage seen.Vascutek ltd, now considers this complaint closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.

Brand Name
GELSOFT
Common Device Name
GELSOFT DOUBLE BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key9102459
Report Number9612515-2019-00025
Device Sequence Number1971925
Product Code DSY
UDI-Device Identifier05037881110011
UDI-Public05037881110011
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2019
Report Date (Section F) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number631809DB
Device Lot Number17272462
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age18 MO
Event Location Hospital
Date Report to Manufacturer08/26/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer08/26/2019
08/26/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date09/23/2019
10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;